Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 33, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 20, 2011, 10:26 AM EDT for Paulding County, Ohio; Allen County, Indiana. It took effect at Apr 20, 2011, 6:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 10:26 AM EDT (14:26 UTC)
- In effect from
- Apr 20, 2011, 6:00 PM EDT
- Expired
- Apr 21, 2011, 6:14 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Allen County, IN, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River at Fort Wayne (FTWI3). The gauge peaked at 15.25 ft at Apr 20, 2011, 8:00 PM EDT.
- Action stage
- 9.6 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
374 WGUS43 KIWX 201426 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 AM EDT WED APR 20 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA WILL CAUSE MINOR FLOODING ALONG THESE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC017-103-169-211426- /O.NEW.KIWX.FL.W.0031.110421T0000Z-110422T0600Z/ /NMCI3.1.ER.110421T0000Z.110421T0000Z.110421T0600Z.NO/ 1026 AM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE EEL RIVER AT NORTH MANCHESTER * FROM THIS EVENING TO LATE THURSDAY NIGHT. * AT 9 AM WEDNESDAY THE STAGE WAS 8.5 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AROUND 8 PM WEDNESDAY APRIL 20. * AT 9.0 FEET...THE RIVER IS AT FLOOD STAGE...MINOR AGRICULTURAL FLOODING OCCURS. $$ INC069-179-211425- /O.NEW.KIWX.FL.W.0032.110420T2200Z-110425T1500Z/ /BLFI3.1.ER.110420T2200Z.110422T1800Z.110424T1500Z.NO/ 1026 AM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER NEAR BLUFFTON * FROM THIS EVENING TO MONDAY MORNING. * AT 8 AM WEDNESDAY THE STAGE WAS 8.4 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY EVENING AND CREST NEAR 12.1 FEET AROUND 8 PM FRIDAY APRIL 22 AND FALL BELOW FLOOD STAGE AROUND 11 AM SUNDAY APRIL 24. * AT 12.0 FEET...RIVER ROAD AND A FEW COUNTY ROADS ARE CLOSED BY HIGH WATER. $$ INC003-OHC125-211425- /O.NEW.KIWX.FL.W.0033.110420T2200Z-110422T1400Z/ /FTWI3.1.ER.110420T2200Z.110421T0600Z.110421T1400Z.NO/ 1026 AM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE MAUMEE RIVER AT FORT WAYNE * FROM THIS EVENING TO FRIDAY MORNING. * AT 8 AM WEDNESDAY THE STAGE WAS 12.4 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY EVENING AND CREST NEAR 17.7 FEET AROUND 2 AM THURSDAY APRIL 21 AND FALL BELOW FLOOD STAGE AROUND 10 AM THURSDAY APRIL 21. * AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD. A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER. $$ OHC039-051-171-211425- /O.NEW.KIWX.FL.W.0034.110420T1900Z-000000T0000Z/ /STRO1.1.ER.110420T1900Z.110423T1200Z.000000T0000Z.NO/ 1026 AM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE TIFFIN RIVER NEAR STRYKER * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 10 AM WEDNESDAY THE STAGE WAS 10.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY AFTERNOON AND CREST NEAR 12.4 FEET AROUND 8 AM SATURDAY APRIL 23. * AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD. $$
1 follow-up statement
150 WGUS83 KIWX 211014 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 614 AM EDT THU APR 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH COUNTIES MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC017-103-169-211044- /O.CAN.KIWX.FL.W.0031.000000T0000Z-110422T0600Z/ /NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 614 AM EDT THU APR 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE EEL RIVER AT NORTH MANCHESTER * AT 5 AM THURSDAY THE STAGE WAS 8.0 FEET AND SLOWLY FALLING * FLOOD STAGE IS 9.0 FEET. $$ INC003-OHC125-211044- /O.CAN.KIWX.FL.W.0033.000000T0000Z-110422T1400Z/ /FTWI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 614 AM EDT THU APR 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE MAUMEE RIVER AT FORT WAYNE * AT 4 AM THURSDAY THE STAGE WAS 15.1 FEET AND SLOWLY FALLING * FLOOD STAGE IS 17.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:17 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 20, 7:17 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 717 AM EDT WED APR 20 2011 .AVIATION.../12Z TAFS/ IFR STRATOCU DECK OVER THE TERMINALS THIS MORNING SHOULD GRADUALLY MIX UP TO MVFR TODAY...AND EVENTUALLY SCATTER OUT TO VFR BY LATE THIS AFTERNOON AND EVENING GIVEN DIURNAL MIXING AND CONTINUED LOW LEVEL DRYING. OTHERWISE...GUSTS TO 30 KNOTS ARE POSSIBLE TODAY...ESPECIALLY THIS MORNING PER IMPRESSIVE PRESSURE RISES. VFR CONDITIONS AND DIMINISHING WINDS CAN BE EXPECTED TONIGHT AS A SFC-85H RIDGE AXIS BUILDS IN. && .PREV DISCUSSION... /ISSUED 421 AM EDT WED APR 20 2011/ SHORT-TERM...TODAY THROUGH THURSDAY NIGHT ONLY MINOR CHANGES TO THE FCST THIS PERIOD. INCLUDED A PRE FIRST PERIOD MENTION IN THE ZFP TO COVER AREA OF SHOWERS/DRIZZLE ACROSS CENTRAL AREAS THAT SHOULD EXIT TO THE EAST BY 11/12Z GIVEN LATEST 3 KM HRRR PROGS. CAA AND DRYING BEHIND THIS MORNING/S SFC CYCLONE/FRONT WILL RESULT IN ANOTHER UNSEASONABLY COOL DAY. LOWERED HIGHS ANOTHER DEGREE OR TWO IN MOST LOCATIONS AS EXPANSIVE STRATOCU DECK LINGERS UNDER A DEVELOPING SUBSIDENCE INVERSION. THIS SUBSIDENCE...TYPICAL DIURNAL MIXING...AND CONTINUED LOW LVL NEG THETA-E ADV MAY ALLOW FOR A FEW BREAKS IN THE CLOUD COVER LATE TODAY...ESPECIALLY IN THE SOUTH AND EAST. OTHERWISE...EXPECT ANOTHER BREEZY DAY...MAINLY THIS MORNING AND AFTERNOON GIVEN EXPECTED PRESSURE RISES AND A TIGHT LOW LEVEL HEIGHT GRADIENT. BENIGN WEATHER IS ANTICIPATED TONIGHT INTO THURSDAY AS A SFC-85H RIDGE AXIS BUILDS IN. WELL DESERVED FILTERED SUNSHINE AND SLIGHT WARMING ALOFT WILL ALLOW FOR A WARMER THURSDAY...YET STILL BLO NORMAL. INCREASING ISENTROPIC UPGLIDE OVER A DEVELOPING LOW LEVEL BAROCLINIC ZONE ACROSS THE OH VALLEY AND SRN GREAT LAKES MAY ALLOW FOR A ROUND OF RAIN THURSDAY NIGHT...BEST CHANCES ACROSS THE SOUTH. INHERITED CHC POPS COVER THIS WELL ENOUGH FOR NOW AS THIS EXPANDING AREA OF RAIN MAY STAY JUST SOUTH OF THE FA ALONG THE 85H FRONT. THIS IS SUGGESTED BY SOME MODEL GUIDANCE...AS RAINFALL MAY STRUGGLE TO GET TOO FAR NORTH GIVEN AN INCREASING DRY EASTERLY LOW LEVEL FETCH. LONG TERM... FRIDAY THROUGH TUESDAY. FEW CHNGS TO GOING XTND PD IN LIGHT OF EARLIER ACTIVE/SEVERE LINEAR CONVECTION. OF NOTE HOWEVER IS SIMILAR PATTERN TAKING SHAPE LT DY3. PHASING OF TWO 132W WAVES TO BRING LOW AMPLITUDE MDLVL WAVE INT NRN MS VLY/FAR WRN GRTLKS FRI EVENING. INITIAL DIFFUSIVE NATURE OF ROCKY PLATEAU CYCLOGENESIS TO LEAD TO MULTIPLE NWD LLVL GOMEX CONVEYORS EFFECTIVELY BRINGING CONVECTION ROOTED IN NEAR SFC BLYR WITH MUCAPE GTE 1000 J/KG AMID 55-75KTS OF DEEP LYR SHEAR. STRENGTH OF MIDLVL FLOW AND STRONGER DEEP LYR ASCENT SEEN LAST NIGHT WITH 7-5H HGHT CHNG COUPLET STRONGER/MORE CONCENTRIC COULD AGAIN POINT TO POTNL NOCTURNAL SVR EPISODE AND WL HIGHLIGHT IN HWO WITH SLIGHT BUMP TO POPS DY3 NIGHT. OTHERWISE LTL CHNG TO ONGOING FCST WITH ACTIVE PATTERN AS WAVES MINOR INTO CONFLUENT SWRLY DOWNSTREAM FLOW WITH SFC FNT STALLING INTO OH VLY RGN FOR MULTIPLE AND INHERENTLY DIFFICULT TO TIME SHRA CHCS. BY MIDDLE OF NEXT WEEK PREFERENCE LIES MORE TOWARD SLOWER ECMWF GIVEN INITIAL PREVAILING NEG TILT TROF AXIS FM GULF OF AK TO WRN STATES GARNERING VALIDITY FOR WARMER/DRY FCST ON DY7. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...STEINWEDEL LONG TERM...MURPHY AVIATION...STEINWEDEL
Hazardous weather outlook, Apr 20, 4:31 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EDT WED APR 20 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 431 AM EDT WED APR 20 2011 /331 AM CDT WED APR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SOME STORMS COULD BE STRONG TO SEVERE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-210845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ALONG WITH GUSTY WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:31 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 49 min |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Defiance | 3 days |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 15 days |
| Apr 19, 9:21 PM EDT | Special Marine Warning | IWX | 54 min | |
| Apr 19, 9:34 PM EDT | Severe Thunderstorm Warning | IWX | Cass, White | 56 min |
| Apr 19, 9:49 PM EDT | Special Weather Statement | IWX | LaPorte | 26 min |
| Apr 19, 9:58 PM EDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski, Starke | 47 min |
| Apr 19, 10:46 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more | 59 min |
| Apr 19, 11:46 PM EDT | Areal Flood Advisory | IWX | Allen | 4 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Adams, Wells | 52 hr |
| Apr 20, 1:35 AM EDT | River Flood Watch | IWX | Huntington, Wells | 9 hr |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 20 hr |
| Apr 20, 10:26 AM EDT | River Flood Warning | IWX | Huntington, Wells | 12 days |
| Apr 20, 11:48 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 41 hr |
Nearby
River Flood Warnings in Ohio, 2011River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.